I started taking Lexapro about a week ago, half a pill only, and upped it to a full pill last night for the first time . Last night, I had a pretty vivid nightmare about someone breaking into my house and pointing a gun at me. I'm pretty freaked out and don't know if it was the pill or what. All I watched on TV was HGTV. Anyone ever have nightmares from these? I don't see it listed in the side effects so I'm kind of nervous now to continue taking this.
Good morning Want SUMMER; jUST AS SAM SAID IN HIS POST, yes I also had some pretty good and bad dreams while on Lexapro but they normally go away in time. However, that being said if they are too upsetting etc. Check back with your doctor and see about getting your medication changed to a different one. But if I remember right they went away within 2 weeks. good luck. Chuck1957
"Common (1% to 10%): Abnormal dreams, nightmares, agitation, anxiety, nervousness, restlessness."
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
Give it some time and patience and you'll be fine! You don't want to live with the symptoms it was prescribed for and a couple weeks, getting better everyday, is a small price to pay for health, happiness, and functionality.
Best regards, Wildcat
Hi, I've been having horrible evil nightmares for two months now, every night. I wake up about four times through the night, just barely wake, then go right back to a horrible nightmare. It's 5:20 am now, this was one if the worst I've had. I feel tired all the time. My doctor prescribed Lexapro for depression about three months ago. I told my doctor I was having trouble sleeping, but she just wanted me to stay on this medication to see if it would help the depression. I should have told her about the nightmares, but I try not to think about it during the day. I can't do this anymore, these dreams are like nothing I've ever had before, there awful, and so real. I've been on antidepressants for 17yrs, without much luck, I'm scared these nothing else out there that will work for my depression.
I have been on Lexapro for quite some time as I have been the caregiver for both parents, each with a form of dementia. I have struggled recently, (after years of taking this drug), with very vivid dreams and nightmares. I cannot take much more of this as the dreams are so real that it is affecting my waking moments...
I took Lexapro for 10 years and was fatigued the entire time. This drug has run its course and become toxic causing a suppression of REM sleep which causes horrible vivid nightmares at every sleep cycle. The fatigue will also become worse after long term use. It is not something that will just go away because you are trying to detox from it. I was on 20 mg for 10 years, and an now on 10mg with increased fatigue and still nightmares. I am praying to just be able to stay employed. My life depends on working for health care and basic needs. I took Lexapro because of depression. Talk Therapy was the Only thing that relieved my depression. Lexapro will cause toxic problems for some people if taken too long. I do not know if the sleep disturbances and nightmares will ever leave. I do not get restorative sleep now, ever. I am always too tired to really function and am fighting to just stay employed in my job. I hate to scare you, but get off this toxin before you take it for too long.
Your doctors do not have the knowledge to take you OFF these types of meds. They only know what a 10 min. Meeting with a Pharm REP sells to them. I recommend class action litigation to get the help some of us really need.
Yes. I took Lexapro for almost a year and had very vivid and frightening dreams almost every night. My doctor and therapist told
me to realize they were just dreams and not worry about them but I could not do that. Every morning I was traumatized. So I asked the psychiatrist to put me on Sertraline (Zoloft) instead. The dreams went away and the med seems to be effective.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Aug 2010 • 4 answers
Posted 12 Jan 2012 • 21 answers
Posted 4 Sep 2013 • 5 answers
Posted 14 Dec 2017 • 4 answers
Posted 29 Jan 2018 • 2 answers